Background: Few studies have assessed the risk of hip fracture following concurrent use of psychoactive medicines, and none has investigated combinations with selective serotonin reuptake inhibitors. Objectives: To assess the risk of hip fracture in older people as a result of concurrent use of selective serotonin reuptake inhibitors and other psychoactive medicines. Methods: A matched case–control design was employed. Cases were Australian Government Department of Veterans’ Affairs beneficiaries aged over 65 years who experienced a hip fracture between 2009 and 2012. Each case was matched with up to four randomly selected controls of the same age (±2 years) and sex. Medicine-hip fracture associations were estimated via conditional logistic regression. The relative excess risk due to interaction (RERI) was calculated to determine whether combined effects differed from the sum of individual effects. Results: There were 8828 cases and 35,310 controls. The median age of subjects was 88 years and 63% were women. The risk of hip fracture was elevated for all medicines assessed individually, most notably selective serotonin reuptake inhibitors (initiation: odds ratio [OR] = 2.7, 95% confidence interval [CI] 2.1, 3.6) and opioids (initiation: OR = 2.3, 95% CI 1.9, 2.9). Combinations associated with an increased odds of hip fracture included addition of benzodiazepines to selective serotonin reuptake inhibitor therapy (OR = 3.0, 95% CI 1.9, 4.8; RERI = 0.9, 95% CI −0.5, 2.3), concurrent use of both opioids and selective serotonin reuptake inhibitors (OR = 2.2, 95% CI 1.9, 2.6; RERI = 0.1, 95% CI −0.3, 0.5), addition of opioids to selective serotonin reuptake inhibitor therapy (OR = 3.2, 95% CI 1.8, 5.5; RERI = −0.1, 95% CI −2.0, 1.7), and initiation of both benzodiazepines and selective serotonin reuptake inhibitors (OR = 4.7, 95% CI 1.7, 13; RERI = 1.3, 95% CI −3.8, 6.3). The RERI results suggested that the effect of each of these medicine combinations equalled the sum of the effects of individual medicine use. Conclusions: In older people, the concurrent use of selective serotonin reuptake inhibitors and other psychoactive medicines increased the risk of hip fracture as much as the sum of the risks owing to individual medicine use. Our results highlight the need for prescribers to consider the sedative burden of medicines in each older patient as well as the potential for an additive risk of hip fracture when initiating additional psychoactive therapy.